Doctor insights on:
Allergic Reaction To Antibiotics
Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin swelling, wheezing, shortness of breath, nausea/vomitting, diarrhea, dizziness, confusion, palpitations, loss of consciousness and even death. A delayed reaction can occur after days on the medicine and would have different constellation of symptom ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
A short course of antihistamines like Benadryl (diphenhydramine) will help. It is advisable to have your doctor classify the allergic reaction and document in your medical record the type of antibiotic which caused the reaction.
Please, always follow directions listed on over the counter meds and better yet double check with a pharmacist. ...Read more
Depends: On the reaction, which can range from some rash to full anaphylactic shock to other complications, first step is to stop the medicine, at times it might take weeks for the rash to go away with certain antibiotics, just keep away from direct sunlight as much as you can while you have the rash, follow up with your pcp/allergist, goodluck ...Read more
Clear?: Yes, usually rash clears in a few days. ...Read more
Can vary: Allergic reactions from taking antibiotics can be an immediate event or can take days to develop. When they take a longer period of time, we call them "delayed hypersensitivity reactions". If there is a concern about an allergy to a medication, it is best to speak with the prescribing physician about what to do next. All the best! ...Read more
Does pin and needle sensations (tingling) go away? It's all over my body. It started after a allergic reaction to antibiotic
I took benadryl (diphenhydramine) at 745 for an allergic reaction to antibiotics. When will it kick in?
Dose and frequency: Dependent! So you may have taken it too long ago or not enough. If you're still itching with rash you should see your PCP to make sure that it's not anything more serious that you may need something stronger. So call your doctor and be seen in person for the best care. Always good to get a professional opinion. ...Read more
I've got a rash from allergic reaction to antibiotics and just had a cortisone injection and have cortisone tablets, after how long will the rash go away?
7-14 days: Usually one week or less after stopping med, but can take as long as 2-3 weeks. ...Read more
I had an allergic reaction to antibiotics almost a week ago, My face is still swollen! Should I be worried?
No, but keep caution: Since you stopped the antibiotic, it should clear from your system, some antibiotics take longer to clear, depends too if you're on other meds, you might want to take an antihistaminic on regular basis, hopefully you don't have horseness or shortness of breath, if so, please see your doctor, goodluck ...Read more
How long will it take for numbness and swelling/pressure to subside after an allergic reaction to antibiotics?
I have allergic reaction from antibiotic cephalexin. What is the best antihistamine and how long will it take to clear up, also now have swollen face?
Have you been seen?: This is an urgent situation. Hopefully, you have been seen by a physician. If not, proceed to the ER if the swelling involves the mouth (potential for progression to throat and breathing incapacity). If you are improved, then an urgent visit in the morning (or Virtual Consult) is recommended for prednisone (for phenomenon of delayed reaction). Cetirizine 10mg twice a day if no contraindications ...Read more
I'm having allergic reaction to antibiotic (hives and itching). Can I continue my antibiotic treatment if I pair it with antihistamines?
Have a tooth infection but lm seem to have allergic reaction to antibiotics what can I do get rid of infec in a lot of pain peroxide mouth rinse?
Allergies: Some people have reactions to antibiotics but are not really allergic, or they are allergic to one but not another. You cannot fix this problem without seeing a dentist. Please call a dentist for an appointment and feel better soon. ...Read more
I had an allergic reaction to antibiotics and the rash is getting worse. I had blisters in mouth, genitals, and now they are in my nose. Benadryl (diphenhydramine)?
You need a doctor!: Benadryl (diphenhydramine) will not do the trick!! You need to get yourself to a doctor asap. Blisters in the area reported imply something more serious like Stevens Johnson syndrome and you really shouf NOT be treating this yourself. Go to the ER or your own doctor. Don't waste time treating this yourself ...Read more
Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy ...Read more
Not uncommon: Not uncommon.Get a more detailed answer ›
Stop the medication: Call your prescriber as soon as possible and ask your prescriber advice. If you feel your mouth and throat getting swollen and having trouble to breath have someone to take you to ER. ...Read more
Avoidance: If one is allergic to penicillin then avoidance of penicillin like medications is a requirement. Other classes of antibiotics should be fine but because an individual has one drug allergy they may be at risk for reactions to other classes of drugs. One should also be very clear that moving forward that antibiotics are needed. ...Read more
How many benadryl (diphenhydramine) is the recommended dose for an adult with an allergic reaction to an antibiotic?
Label explains: I'd first advise calling your doctor who depending upon the SEVERITY of your reaction may prefer you be seen in the ER. Otherwise, if symptoms are not severe and they've been present for a few hours or so I would simply follow label instructions on the bottle or box of tablets. Careful not to drive after taking them. More questions? Www. Healthtap. Com/drsaghafi Use Key Code: PDXFNR for appointment ...Read more
I have an allergic reaction to an antibiotic and I have water blisters everywhere. What I can do for comfort?
I had an allergic reaction to the antibiotic batrim and another to klonopin (clonazepam). Do these two drugs have a common ingredient?
No: These are different drugs, and do not share ingredients. We would need to know what you specifically experienced with these medications to determine whether you're truly "allergic, " or the drugs simply cause unpleasant side effects. ...Read more
I have a rash all over my body from an allergic reaction to an antibiotic I was taking, can I still lay in a tanning bed?
Take a break!: I would not advise it at this time as your body is in the midst of a battle against the antibiotic. Your immune system is on high alert and the UV lights may cause the rash to increase. Secondly, much as our culture loves tan skin as a sign of good health it's an incredible health hazard - leads to premature skin aging, wrinkles and sometimes cancer. http://www. Cdc. Gov/cancer/skin/basic_info/indoor_tanning. Htm ...Read more
Can I drink alcohol while taking prednisone 20MG? I just got put on it today because I had an allergic reaction to an antibiotic I was taking..
Started sulfamethoxazole on tues, today I noticed my lip swelling. Is this an allergic reaction & will the antibiotic still work if im allergic to it?
While going through an allergic reaction to an antibiotic I was having stinging nerve pain in fingers and toes now all over body can I have MS now?
Criteria for MS:
Typically symptoms related to MS are on one side of the body but can be both sides as well occasionally. The symptoms typically go away followed by a period with no symptoms followed by returning of symptoms perhaps elsewhere in the body. If this is the scenario you are experiencing then you may need to consult with a Neurologist who can guide you in the right direction.
Best of luck ...Read more
Is it possible to develop an allergic reaction to an antibiotic while you're taking it? I'm on my second week of amoxicillin and this morning woke up with red bumps all over. I break out in hives with penicillin and sudafed which is why I ask. Thanks.
Amoxicillin is very closely related to penicillin. People with a true penicillin allergy like you (causing hives) should not take amoxicillin. I would suggest stopping the medication and calling your doctor right away to find out what to do next. You may need medication to stop the allergic reaction and perhaps a different antibiotic, depending on the reason it was prescribed.
People have been known to show allergic symptoms after taking antibiotics for several days and even if they have taken the same antibiotic before and have not had problems.
I hope this answers your question. Thanks! ...Read more
- Talk to a doctor online
- Allergic skin reaction to antibiotics
- Allergic reaction to antibiotic keflex cephalexin
- How long does an allergic reaction to antibiotics last?
- What to do if your child gets an allergic reaction to an antibiotic?
- Can sore throat and fever be a sign of allergic reaction to antibiotic?
- Allergic reaction
- Allergic reaction to makeup treatment
- Allergic reaction to msm
- Signs of allergic reaction to antibiotics